MAUDE Adverse Event Report: ARTHREX, INC. K-LESS T-ROPE W/DRV, SYN REPR, SS; WASHER, BOLT, NUT

ARTHREX, INC. K-LESS T-ROPE W/DRV, SYN REPR, SS; WASHER, BOLT, NUT
Model Number K-LESS T-ROPE W/DRV, SYN REPR, SS
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Advance (2920)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 06/13/2025, a sales representative reported via email that an ar-8925ss syndesmosis tightrope xp exhibited issues with its solid drill bit during use.Specifically, the bit did not cut through bone effectively and developed black marks after use.Debris was produced during the case, and no breakage was reported.The case was completed, and no additional details were provided.This was discovered during an ankle fracture procedure on (b)(6) 2025, with no reported patient harm.Additional information was received on 07/01/2025: the debris was produced from "burning bone" caused by the drill bit, and the black marks came from burning bone since there was difficulty with the drill cutting through bone.There was resistance to the point where the bone began smoking, and the drill and bone became discolored, and they could hear the drill working to try and cut through the bone.There was no discoloration present before the drill was used.The patient's bone quality was poor, and that of an older patient.When using other drills throughout the procedure, there was no difficulty.The case was completed using ar-8943-16 2.0 mm drill bit as a pilot drill.The case was delayed 5-10 minutes with no additional anesthesia administered.It is uncertain if the patient experienced adverse effects on or after the surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation that discoloration was present is confirmed based on the customer-provided picture.The complaint allegation that the device had difficulty drilling cannot be confirmed due to the device not being returned.Visual evaluation of the customer provided photo noted black discoloration was present on a drill bit.Refer to attachments.Based on the information provided, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to applying excessive mechanical forces and/or drilling off axis.

Brand Name
K-LESS T-ROPE W/DRV, SYN REPR, SS
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22462701
Report Number1220246-2025-02821
Device Sequence Number15441693
Product Code HTN
UDI-Device Identifier00888867281615
UDI-Public(01)00888867281615(11)241209(17)291130(10)15358742
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K043248
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-LESS T-ROPE W/DRV, SYN REPR, SS
Device Catalogue NumberAR-8925SS
Device Lot Number15358742
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date06/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown